Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking Tonact TG for elevated cholesterol levels. On medication for diabetes. Family history of diabetes and kidney failure. What are the side effects of medications?

User rating for this question
Answered by

Practicing since : 2000
Answered : 103 Questions
I am 43 years old male and a Diabetic since last 6 years having a family history of Diabetes. My Cholestrol levels specially Triglycerides have been very high from last several years. My Doctor prescribed me 1 tab of Tonact TG daily after dinner about 2 1/2 years back. Levels came down immediately and are down since (I get regular check-ups done) but my Doctor says that this medicine is good for me and I have to take life long as a part of my Diabetes medicines. I am not fully convinced and am scared of side effects. Many people in my family died after failed kidneys and I am very scared of suffering the same fate. Please advise.
Posted Mon, 21 May 2012 in Diabetes
Answered by Dr. Amit Rajput 1 hour later
Hello R,

Thank you for posting on XXXXXXX

First of all, let me try to remove your main doubt regarding side effects and kidney damage. Kidneys in diabetics are usually damaged due to 3 factors - uncontrolled sugars, blood pressure and lipids. Any rise in these highly increases the chances of damage to the kidney. So these pills will protect the kidneys rather than damaging them.

Coming to side effects - Every drug in this world, if not taken under guidance can cause side effects. That's why regular doctor's visit are so important. If your doctor feels you are having side effects, he will definitely change the medications if required. I have gone though the list of medications you are consuming, which are generally very safe. I still urge you to visit you doctor regularly.

I have also gone thorough your blood/urine reports which are very good and satisfactory and there is nothing much to worry about. Your hemoglobin is quite good but iron levels are towards lower range. You can increase the intake of XXXXXXX vegetables in your diet, which would increase the iron levels in your body. You can also ask your doctor to prescribe you vitamin D XXXXXXX which has to be taken once a month with milk. This will again help in protecting your kidneys.

Hope I have answered your query. I will be available to answer your follow up queries, if any.


Above answer was peer-reviewed by
Follow-up: Taking Tonact TG for elevated cholesterol levels. On medication for diabetes. Family history of diabetes and kidney failure. What are the side effects of medications? 47 hours later
Thanks for your prompt reply. Seeing these reports my Doctor has prescribed X-Ray report says "Early signs of Oestroarthritis". Specialist Doctor prescribed one medicine for 3 months and the pain subsided after that. Since than I have little pain maybe 1 or 2 times in a month only. But since last 3 months I have considerable pain and Diabetes Doctor has prescribed Free Flex Forte one tablet daily for lifelong. I read on the internet somewhere that Tonact TG can cause/alleivate joint pains. Sorry for not mentioning this problem in my initial question.

To reiterate I am very scared of taking so many medicines continuously and have nightmares of Kidney failure, body amputation etc. Two of my uncles have died due to one after another organ failed and body parts amputed due to Diabetes. That's why I keep getting blood tests done regularly and XXXXXXX my doctor also but I am not sure if the line of treatment is right or maybe I would not be able to live without medicines. Your opinion will allay my fears. Thanks once again.
Answered by Dr. Amit Rajput 37 minutes later
Hello again,

I again would want to stress that the medicines you are consuming are very very safe. On top of it you are having them under good supervision. You need to trust your doctor on this.

Regarding Tonact-TG - You clearly have osteoarthritis which is a cause of your pain. On top of it, there is a small element of diabetic neuropathy. Tonact is certainly not the cause of your joint pain. You must stop worrying about it. If you are very against that tablet, you can discuss with your doctor and stop it. But I really don't think there's any need for that.

Coming to nightmares of kidney failure and amputation, it's just anxiety. All you need is to calm down. You are already under very good care and that's not going to happen to you as long as you follow your doctor's instructions.

To conclude - Your followup with your doctor along with the regular blood tests is very good. As long as you keep doing it, you need not worry about kidneys and amputations.

Hope this clarifies your doubts. Please close this discussion if you do not have further queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor